Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 15, 2014, 4:53 AM MDT. It took effect at Mar 15, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 4:53 AM MDT (10:53 UTC)
- In effect from
- Mar 15, 2014, 12:00 PM MDT
- Expired
- Mar 15, 2014, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS75 KABQ 151053 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 453 AM MDT SAT MAR 15 2014 ...STRONG TO VERY STRONG WINDS THIS AFTERNOON AND EVENING... .A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE FORECAST TO TRACK INTO NORTHERN AND CENTRAL NEW MEXICO TODAY...AND MOVE SOUTH TO SOUTHEAST THROUGH THE REGION TONIGHT. STRONG TO VERY STRONG NORTHWEST TO NORTH WINDS ARE FORECAST TO DEVELOP BY MID DAY ACROSS WESTERN AREAS...AND BY MID AFTERNOON ACROSS THE PLAINS. WINDS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL WEAKEN WITH SUNSET...BUT THEY WILL PERSIST ACROSS THE PLAINS THROUGH AT LEAST MIDNIGHT. NMZ501-504-506-507-151800- /O.UPG.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/ /O.NEW.KABQ.HW.W.0006.140315T1800Z-140316T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS- 453 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATION...THE NORTHWEST HIGHLANDS AND PLATEAU...AS WELL AS THE WEST CENTRAL MOUNTAINS AND HIGHLANDS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS PEAKING AROUND 60 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MID DAY THEN DIMINISH AROUND SUNSET THIS EVENING. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY WELL BELOW 1 MILE IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT SOUTHWEST TO NORTHEAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. FRAGILE STRUCTURES MAY FALL OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-505-508-520-522>524-151800- /O.EXA.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS- LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS- 453 AM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * LOCATION...THE CHUSKA AND SOUTHWEST MOUNTAINS...WEST CENTRAL PLATEAU...LOWER RIO GRANDE AND ESTANCIA VALLEYS...AND THE CENTRAL AND SOUTH CENTRAL HIGHLANDS. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY THEN DIMINISH AROUND SUNSET THIS EVENING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ533-535>538-151800- /O.EXA.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/ GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS- 453 AM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * LOCATION...GUADALUPE...DE BACA...CHAVES...ROSSEVELT AND CURRY COUNTIES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL STRENGTHEN QUICKLY AS A BACK DOOR COLD FRONT PUSHES SOUTHWARD DURING THE MID TO LATE AFTERNOON. THE STRONG WINDS WILL THEN PERSIST WITH GUSTS TO 50 MPH THROUGH THE EVENING. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO PERSIST THROUGH THE LATE NIGHT HOURS AND INTO SUNDAY MORNING NEAR THE TEXAS BORDER. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS HIGHWAY 60 FROM CLAYTON TO VAUGHN. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ503-511-519-521-151800- /O.CON.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/ FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS- 453 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * LOCATION...THE FAR NORTHWEST HIGHLANDS...SANDIA AND MANZANO MOUNTAINS AND ALBUQUERQUE METRO AREA. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY THEN DIMINISH AROUND SUNSET THIS EVENING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>532-534-151800- /O.CON.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- 453 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * LOCATION...NORTHEAST PLAINS AND HIGHLANDS INCLUDING RATON RIDGE AND JOHNSON MESA...EASTERN SAN MIGUEL AND QUAY COUNTIES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...EXCEPT 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH ACROSS EASTERN PORTIONS OF THE NORTHEAST AND FAR NORTHEAST HIGHLANDS. * TIMING...WIND SPEEDS WILL STRENGTHEN AS A BACK DOOR COLD FRONT PLUNGES SOUTHWARD DURING THE EARLY TO MID AFTERNOON. SPEEDS WILL THEN REMAIN STRONG THROUGH THE EVENING...ESPECIALLY NEAR THE EASTERN NEW MEXICO BORDER. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO PERSIST THROUGH THE LATE NIGHT HOURS AND INTO SUNDAY MORNING. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS HIGHWAY 64 AND 87 FROM RATON TO CLAYTON. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44
2 follow-up statements
732 WWUS75 KABQ 151744 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1144 AM MDT SAT MAR 15 2014 ...STRONG TO VERY STRONG WINDS THIS AFTERNOON AND EVENING... .A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE FORECAST TO TRACK INTO NORTHERN AND CENTRAL NEW MEXICO TODAY... AND MOVE SOUTH TO SOUTHEAST THROUGH THE REGION TONIGHT. STRONG TO VERY STRONG NORTHWEST TO NORTH WINDS ARE FORECAST TO DEVELOP BY MID DAY ACROSS WESTERN AREAS...AND BY MID AFTERNOON ACROSS THE PLAINS. WINDS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL WEAKEN WITH SUNSET...BUT THEY WILL PERSIST ACROSS THE PLAINS THROUGH AT LEAST MIDNIGHT. NMZ501-504-506-507-160100- /O.CON.KABQ.HW.W.0006.140315T1800Z-140316T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS- 1144 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...THE NORTHWEST HIGHLANDS AND PLATEAU...AS WELL AS THE WEST CENTRAL MOUNTAINS AND HIGHLANDS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS PEAKING AROUND 60 MPH. * TIMING...WINDS WILL CONTINUE TO STRENGTHEN AND PEAK DURING THE MID TO LATE AFTERNOON HOURS. WINDS WILL DIMINISH AROUND SUNSET. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND MAY BE WELL BELOW 1 MILE IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT SOUTHWEST TO NORTHEAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. FRAGILE STRUCTURES MAY FALL OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-503-505-508-511-519>524-160100- /O.CON.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/ CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU- SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- 1144 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...THE FAR NORTHWEST HIGHLANDS...SANDIA AND MANZANO MOUNTAINS AND ALBUQUERQUE METRO AREA. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. THE STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON HOURS. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ527>538-160100- /O.CON.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 1144 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATION...THIS INCLUDES MUCH OF EASTERN NEW MEXICO. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL STRENGTHEN QUICKLY AS A BACK DOOR COLD FRONT PUSHES SOUTHWARD DURING THE MID TO LATE AFTERNOON HOURS. THE STRONG WINDS WILL THEN PERSIST WITH GUSTS TO 50 MPH THROUGH THE EVENING. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO CONTINUE INTO SUNDAY MORNING NEAR THE TEXAS BORDER. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 40. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
714 WWUS75 KABQ 160045 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT SAT MAR 15 2014 ...STRONG WINDS CONTINUING INTO THE EVENING...ESPECIALLY OVER THE EASTERN PLAINS OF NEW MEXICO... .STRONG NORTHERLY WINDS HAVE BEEN OBSERVED OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY IN ASSOCIATION WITH A COLD FRONT AND AN UPPER LEVEL DISTURBANCE. WINDS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL GRADUALLY WEAKEN INTO THE HOURS AFTER SUNSET...BUT THEY WILL PERSIST ACROSS THE EASTERN PLAINS OF THE STATE UNTIL MIDNIGHT. NMZ501-504-506-507-160145- /O.EXP.KABQ.HW.W.0006.000000T0000Z-140316T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS- 645 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET...AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE FOR WEST CENTRAL AND NORTHWESTERN NEW MEXICO. SOME OCCASIONAL GUSTS TO 45 MPH MAY OCCUR OVER THE NEXT COUPLE OF HOURS...BUT OVERALL WIND GUSTS WILL BE TRENDING LOWER. $$ NMZ502-503-505-508-511-519>524-160145- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-140316T0100Z/ CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU- SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- 645 PM MDT SAT MAR 15 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET...AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR MUCH OF CENTRAL AND WESTERN NEW MEXICO. SOME OCCASIONAL GUSTS TO 45 MPH MAY OCCUR OVER THE NEXT COUPLE OF HOURS...BUT OVERALL WIND GUSTS WILL BE TRENDING LOWER. $$ NMZ527>538-160600- /O.CON.KABQ.WI.Y.0016.000000T0000Z-140316T0600Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 645 PM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATION...THIS INCLUDES MUCH OF EASTERN NEW MEXICO. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE TO ADVANCE SOUTHWARD AS A BACK DOOR COLD FRONT PUSHES THROUGH THE PLAINS OF NEW MEXICO THIS EVENING. PERIODIC GUSTS TO 50 AND 55 MPH ARE EXPECTED THROUGH THE EVENING TOWARD MIDNIGHT. * VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY FALLING BELOW 1 MILE AS THE COLD FRONT PASSES. * LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 40. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 52
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 15, 3:33 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 15, 3:33 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT SAT MAR 15 2014 .SYNOPSIS... AS ONE STORM SYSTEM EXITS ANOTHER UPPER LEVEL TROUGH WILL DIVE SSE OVER THE FORECAST AREA TODAY KEEPING PRECIPITATION IN THE FORECAST EAST OF THE CONTINENTAL DIVIDE...AND ESPECIALLY FROM THE NORTHERN MOUNTAINS EASTWARD. THE FOCUS FOR PRECIPITATION WILL SHIFT SOUTHWARD ACROSS CENTRAL AND EASTERN AREAS THIS EVENING BEFORE THE SECOND STORM SYSTEM EXITS SOUTHEASTWARD AFTER MIDNIGHT. STRONG WINDS WILL BE THE MAIN WEATHER CONCERN THIS AFTERNOON WITH GUSTS FROM 50 TO 60 MPH ACROSS WESTERN ZONES AND GUSTS TO AROUND 50 MPH ACROSS THE PLAINS. THE STRONG WINDS OUT WEST SHOULD END WITH SUNSET...BUT THE STRONG WINDS ACROSS THE PLAINS SHOULD PERSIST THROUGH AT LEAST MIDNIGHT. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY...WHEN WIDESPREAD FIRE WEATHER CONCERNS ARE POSSIBLE. LIGHT PRECIPITATION CHANCES MAY INCREASE AGAIN TUESDAY AND TUESDAY NIGHT ALONG AND EAST OF THE NORTHERN MOUNTAINS. && .DISCUSSION... MODELS SHOW PRECIPITATION CHANCES LINGERING THROUGH THIS MORNING ACROSS THE SE AS OUR FIRST UPPER LOW EXITS. ALREADY RADAR IMAGERY EARLY THIS MORNING SHOWS PRECIPITATION WINDING DOWN ELSEWHERE. LATER IN THE MORNING THE NEXT UPPER LEVEL SYSTEM AND SURFACE COLD FRONT SHOULD BEGIN TO GENERATE SOME NEW AREAS OF PRECIPITATION FROM THE NORTHERN MOUNTAINS EASTWARD. AN UPPER LEVEL LOW PRESSURE SYSTEM PROGGED TO SHIFT QUICKLY SOUTHWARD ACROSS THE NORTHERN AND CENTRAL MOUNTAINS THIS AFTERNOON...THEN SOUTHEASTWARD ACROSS THE SE PLAINS THIS EVENING...WILL STEER THE POLAR JET STREAM OVER WESTERN NM. MEANWHILE...A 1004 MB SURFACE LOW ON NEW MEXICOS EASTERN BORDER WILL KEEP THE SURFACE PRESSURE GRADIENT TIGHT. THE NET IMPACT SHOULD BE WIND GUSTS IN THE 50 TO 60 MPH RANGE ACROSS MUCH OF WESTERN NM. FARTHER EAST ACROSS THE PLAINS...STRONG WINDS WILL BE DRIVEN MAINLY BY THE SURFACE PRESSURE GRADIENT AND A STOUT BACK DOOR COLD FRONT THAT SHOULD REACH CLAYTON BY LATE MORNING. WINDS OUT WEST WILL WEAKEN WITH THE LOSS OF ATMOSPHERIC MIXING THIS EVENING...BUT THE SURFACE PRESSURE GRADIENT WILL REMAIN STRONG ACROSS THE PLAINS THROUGHOUT THE NIGHT AND POSSIBLY INTO SUNDAY MORNING. WILL ISSUE HIGH WIND WARNINGS AND WIND ADVISORIES WITH THIS MORNINGS PACKAGE. ALTHOUGH THE ADVISORY WILL END AT MIDNIGHT ACROSS THE PLAINS...THERE IS A STRONG POSSIBILITY THAT LATER SHIFTS WILL NEED TO EXTEND IT THROUGHOUT THE NIGHT AND MAYBE INTO SUNDAY MORNING. A RIDGE OF HIGH PRESSURE ALOFT WILL SINK SOUTHEASTWARD OVER NM SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL REBOUND SUNDAY OUT WEST...BUT BRISK NORTH WINDS WILL KEEP READINGS COOL ACROSS THE PLAINS. AFTER 7 TO 23 DEGREES OF WARMING MONDAY...AN UPPER LEVEL TROUGH CROSSING THE NORTHERN AND CENTRAL ROCKIES WILL SEND ANOTHER COLD FRONT SOUTHEASTWARD THROUGH THE STATE TUESDAY CAUSING TEMPERATURES TO FALL A FEW TO 18 DEGREES AGAIN TUESDAY. THE SYSTEM COULD TRIGGER SOME SHOWERS OVER AND EAST OF THE NORTHERN MOUNTAINS THROUGH TUESDAY NIGHT. AHEAD OF THE SYSTEM WINDS ALOFT WILL STRENGTHEN AGAIN MONDAY LEADING TO FIRE WEATHER CONCERNS. WIND GUSTS MAY PEAK NEAR 50 MPH AGAIN MONDAY JUST EAST OF THE CENTRAL MOUNTAINS. MODELS SUGGEST ANOTHER WEAK RIDGE OF HIGH PRESSURE ALOFT WILL CROSS WEDNESDAY AND WEDNESDAY NIGHT. THEN...WIND SPEEDS MAY TRY TO STRENGTHEN AGAIN THURSDAY AS ANOTHER UPPER LEVEL TROUGH PASSES N OF NM CAUSING WINDS ALOFT TO STRENGTHEN. 44 && .FIRE WEATHER... WINDY TO VERY WINDY CONDITIONS ON TAP TODAY AS A POTENT DRY SLOT SHIFTS OVER CENTRAL AND WESTERN NM. AS WAS MENTIONED ON THE DAY SHIFT FRIDAY THE CRITICAL FIRE AREA HAS BEEN TRIMMED QUITE A BIT. COVERAGE OF WETTING PRECIP WAS QUITE SUBSTANTIAL FRIDAY EVENING FOR MUCH OF THE REMAINDER OF THE WATCH AREA EXCEPT FOR THE EXTREME SOUTHERN SECTION OF THE MIDDLE RIO GRANDE VALLEY. TEMPS ON LATEST GUIDANCE HAVE TRENDED EVEN A LITTLE COOLER TODAY PUTTING ALL OF THE ZONE BELOW NORMAL. WILL CANCEL WATCH FOR TODAY. STRONG WINDS WILL TAPER OFF THIS EVENING OVER CENTRAL/WESTERN NM BUT CONTINUE OVER THE EAST THRU THE OVERNIGHT. THERE WILL BE SOME LIGHT PRECIP IN THE EAST HOWEVER DRY AIR SLIDING IN BEHIND THE COLD FRONT WILL CREATE PRIMARILY VERY GUSTY SHOWERS. A RUMBLE OF THUNDER IS ALSO POSSIBLE. RECOVERIES TONIGHT WILL TREND MUCH LOWER THAN THIS MORNING FOR THE WEST AND REMAIN VERY GOOD ACROSS THE EAST. SUNDAY WILL BE A TRANQUIL DAY WITH UPPER FLOW DECREASING AND WARMING TEMPS. MONDAY STILL LOOKS TO BE THE GREATEST THREAT FOR WIDESPREAD CRITICAL CONDITIONS. RIDGE TOP WINDS WILL INCREASE AS FLOW TURNS WEST AND A DRY INTRUSION WORKS OVER THE AREA. STRONG DOWNSLOPE FLOW WILL TREND TEMPS MUCH WARMER MOST AREAS...ESPECIALLY THE EAST. HAINES VALUES STILL PROGGED AT 5 AND EVEN 6 FOR A FEW AREAS. SEVERAL HOURS OF SINGLE DIGIT RH VALUES ARE EXPECTED FOR THE EAST. WINDS WILL REMAIN BREEZY INTO MONDAY NIGHT AND RECOVERIES WILL BE POOR TO FAIR. TUESDAY WILL BE A WILD CARD DAY FOR CRITICAL CONDITIONS DEPENDING ON HOW FAR SOUTH AN UPPER WAVE MOVES INTO THE STATE. IF IT REMAINS WELL NORTH THEN MORE CRITICAL CONDITIONS ARE POSSIBLE...HOWEVER IF IT SHIFTS FARTHER SOUTH THEN COOLER TEMPS AND CLOUDS WILL LIMIT THE COVERAGE. THE REMAINDER OF THE WEEK LOOKS RELATIVELY TRANQUIL WITH WARMING TEMPS AND LIGHT TO MODERATE DRY WESTERLY FLOW OVER THE STATE. GUYER && .AVIATION... 06Z TAF CYCLE UPPER LOW IN CENTRAL NM STILL DRIFTING TO THE EAST AND WEAKENING A BIT. ASSOCIATED SHRA WERE WINDING DOWN AS OF LATE EVE AND NOT LIKELY TO SIGNIFICANTLY IMPACT TAFS FOR THE REST OF THE NIGHT. LOCAL MVFR CIGS ARE STILL POSSIBLE FOR BRIEF PERIODS TIL 09Z OR SO IN AND NEAR TAF SITES SAF AND LVS. MT OBSCURATIONS STILL POSSIBLE AT TIMES MUCH OF THE NIGHT. DRY ON SATURDAY...BUT VERY STRONG WINDS AREA LIKELY TO IMPACT WEST AND MUCH OF CENTRAL NM AND ALSO NE NM BEHIND BACK DOOR FRONT SATURDAY AFTN. BLOWING DUST WILL ACCOMPANY THE STRONGER WINDS. TAF SITES MOST LIKELY IMPACTED INCLUDE FMN... ABQ...AEG...TCC AND VERY LATE IN FCST PERIOD ROW. SAF...LVS AND GUP TO BE IMPACTED TO A LITTLE LESSER DEGREE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 24 60 28 / 5 0 0 0 DULCE........................... 50 19 53 21 / 10 5 0 0 CUBA............................ 50 19 54 23 / 5 5 0 0 GALLUP.......................... 47 18 59 20 / 5 5 0 0 EL MORRO........................ 46 18 53 22 / 5 5 0 0 GRANTS.......................... 51 16 55 20 / 5 5 0 0 QUEMADO......................... 50 20 54 25 / 5 5 0 0 GLENWOOD........................ 60 24 63 28 / 5 5 0 0 CHAMA........................... 46 15 48 18 / 20 10 0 0 LOS ALAMOS...................... 45 25 52 29 / 10 10 0 0 PECOS........................... 46 21 50 27 / 20 20 0 0 CERRO/QUESTA.................... 43 15 49 18 / 20 10 0 0 RED RIVER....................... 33 14 39 23 / 30 30 0 0 ANGEL FIRE...................... 40 14 46 19 / 30 30 0 0 TAOS............................ 43 18 52 21 / 20 10 0 0 MORA............................ 44 20 49 26 / 30 30 0 0 ESPANOLA........................ 54 23 58 27 / 10 20 0 0 SANTA FE........................ 47 22 51 29 / 20 20 0 0 SANTA FE AIRPORT................ 53 23 55 28 / 10 20 0 0 ALBUQUERQUE FOOTHILLS........... 58 31 55 32 / 5 10 0 0 ALBUQUERQUE HEIGHTS............. 57 30 57 35 / 5 10 0 0 ALBUQUERQUE VALLEY.............. 59 30 59 35 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 60 30 59 35 / 5 5 0 0 LOS LUNAS....................... 60 26 60 31 / 5 10 0 0 RIO RANCHO...................... 60 29 58 34 / 5 5 0 0 SOCORRO......................... 62 34 61 35 / 5 10 0 0 SANDIA PARK/CEDAR CREST......... 54 24 53 31 / 10 20 0 0 TIJERAS......................... 54 27 54 31 / 10 20 0 0 MORIARTY/ESTANCIA............... 53 22 52 25 / 10 30 0 0 CLINES CORNERS.................. 49 22 49 29 / 20 40 0 0 GRAN QUIVIRA.................... 53 27 52 30 / 10 30 0 0 CARRIZOZO....................... 60 29 54 31 / 5 30 0 0 RUIDOSO......................... 55 26 48 31 / 10 50 0 0 CAPULIN......................... 46 19 46 26 / 30 10 5 0 RATON........................... 46 22 51 22 / 30 10 5 0 SPRINGER........................ 51 22 53 25 / 30 20 5 0 LAS VEGAS....................... 52 19 50 27 / 30 20 0 0 CLAYTON......................... 58 24 51 31 / 20 10 5 0 ROY............................. 53 24 51 29 / 20 20 5 0 CONCHAS......................... 63 34 57 32 / 20 20 5 0 SANTA ROSA...................... 60 32 54 33 / 20 30 5 0 TUCUMCARI....................... 64 33 55 31 / 20 20 5 0 CLOVIS.......................... 63 31 50 32 / 20 40 5 0 PORTALES........................ 64 32 52 30 / 20 50 5 0 FORT SUMNER..................... 66 34 55 33 / 20 50 5 0 ROSWELL......................... 73 35 57 29 / 10 30 5 0 PICACHO......................... 65 32 54 31 / 10 40 5 0 ELK............................. 60 28 49 29 / 10 50 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-503-505-508-511-519>524. WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ527>538. HIGH WIND WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501-504-506-507. && 44
Hazardous weather outlook, Mar 14, 6:02 AM MDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MDT FRI MAR 14 2014 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL CROSS FROM THE WEST TODAY AND TONIGHT WITH RAIN SHOWERS...MOUNTAIN SNOW SHOWERS AND ISOLATED THUNDERSTORMS. A FEW INCHES OF SNOW IS POSSIBLE...MAINLY ABOVE 8500 FEET. MOST OF THE SNOW ACCUMULATION SHOULD END BY MIDNIGHT AND FAVOR THE NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS ANOTHER STORM SYSTEM DROPS SOUTHWARD THROUGH THE STATE. NORTHWEST WIND GUSTS COULD REACH AROUND 50 MPH IN CENTRAL AND WESTERN AREAS. WIND GUSTS AROUND 50 MPH MAY LINGER THROUGH THE EVENING ACROSS THE EASTERN PLAINS AS A BACK DOOR COLD FRONT PLUNGES SOUTHWARD. THE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH SIGNIFICANT VISIBILITY RESTRICTIONS POSSIBLE. THE STORM SHOULD ALSO PRODUCE A FEW INCHES OF SNOW ALONG THE CENTRAL MOUNTAIN CHAIN WITH EAST FACING SLOPES FAVORED. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:56 PM MDT | Wind Advisory | ABQ | 37 hr |
Nearby
High Wind Warnings in New Mexico, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.